Alert archive / Florida / Flash Flood Warnings in 1999

Flash Flood Warning 9, NWS Jacksonville, FL

September 27, 1999Marion County, Florida

NWS Jacksonville, FL issued this flash flood warning at Sep 27, 1999, 5:48 PM EDT for Marion County, Florida. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 1999, 5:48 PM EDT (21:48 UTC)
Expired
Sep 27, 1999, 7:45 PM EDT
In force
117 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1999-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1999-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 272150
FFWJAX
FLC083-272345-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
548 PM EDT MON SEP 27 1999

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLOOD WARNING FOR...
  MARION COUNTY IN NORTH CENTRAL FLORIDA

* UNTIL 745 PM EDT

* AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
RAINFALL RATES OF GREATER THAN 2 INCHES PER HOUR HAVE FALLEN OVER
PORTIONS OF MARION COUNTY. THE HEAVIEST AMOUNTS HAVE BEEN ALONG OR NEAR
US-301 FROM JUST NORTH OF OCALA TO BELLEVIEW. FLOODING OF SOME URBAN
AREAS ALONG WITH THOSE WITH POOR DRAINAGE WILL BE LIKELY THIS EVENING.
THE RAINFALL RATES ARE EXPECTED TO TAPER OFF BY 8 THIS EVENING AND
WATER LEVELS ARE EXPECTED TO RECEDE QUICKLY THEREAFTER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

RAM/BLS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 1:41 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Sep 27, 1:41 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
141 PM EDT MON SEP 27 1999

CURRENT DOPPLER RADAR AND SATELLITE SHOWING RAIN WITH EMBEDDED
THUNDERSTORMS MOVING ACROSS THE CWA. SOUTH CWA ACTIVITY IS FIRING
CONVECTION UNDER AFTERNOON HEATING.

MODELS MOVE THE UPPER HIGH PRESSURE SYSTEM SLOWLY WEST OVER THE
AREA. THIS MOVEMENT ALLOWS A VORT MAX TO THE WEST OF THE AREA TO MOVE
NORTH AND GET CAUGHT UP IN DEEPENING TROUGH OVER MIDWEST. UPPER
TROUGH EVENTUALLY SWINGS EAST AS HIGH PRESSURE REMAINS OVER THE
AREA THROUGH THE FORECAST PERIOD PREVENTING TROUGH TO DIG OVER
SOUTHEAST U.S.

AT THE SURFACE...HIGH PRESSURE REMAINS OFF NORTHEAST UNITED STATES
COAST AS FRONT MOVES IN TO TN AREA BY 48 HOURS. FRONT TIMING IS
DIFFERING WITH MODELS BUT RIGHT NOW RESIDES IN EXTENDED FORECAST OF
THURSDAY TO FRIDAY TIME FRAME.

EAST AND SOUTHEAST WINDS TO REMAIN OVER THE FORECAST AREA BRINGING
IN ATLANTIC MOISTURE THROUGH WEDNESDAY. ON WEDNESDAY..MOISTURE
REMAINS OVER GEORGIA CWA BUT DECREASES OVER FLORIDA CWA. THINK THERE
WILL BE ENOUGH LOW LEVEL MOISTURE TO HAVE SLIGHT CHANCE POPS WITH
UPPER ATMOS DRYING OUT. LIKE FAN NUMBERS OVER NGM...BUT NOT MUCH
DIFFERENCE AND WILL BLEND.

MARINE...AS HIGH PRESSURE MOVES WEST...COASTAL FORECAST HANDLES
DECREASE OF WINDS AND SEAS. WILL CONTINUE.

AMG 71/83/71/86 5533
SSI 74/82/74/82 4432
JAX 73/84/71/85 4422
GNV 73/85/71/86 4422 11

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 7:53 PM EDTFlash Flood WarningJAXMarion3 hr

Nearby

Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.